Alert archive / New York / Gale Watches in 2014

Gale Watch 11, NWS Buffalo, NY

April 28, 2014

NWS Buffalo, NY issued this gale watch at Apr 28, 2014, 9:28 AM EDT. It took effect at Apr 29, 2014, 6:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 28, 2014, 9:28 AM EDT (13:28 UTC)
In effect from
Apr 29, 2014, 6:00 AM EDT
Expired
Apr 28, 2014, 3:43 PM EDT
In force
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

994 
WHUS71 KBUF 281328
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
928 AM EDT MON APR 28 2014

LEZ040-282130-
/O.CAN.KBUF.SC.Y.0043.140429T0600Z-140430T1200Z/
/O.NEW.KBUF.GL.A.0011.140429T1000Z-140429T2100Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
928 AM EDT MON APR 28 2014

...GALE WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
AFTERNOON...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
AFTERNOON. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. 

* WINDS...SOUTHEAST TO 35 KNOTS.

* WAVES...2 TO 4 FEET IN ICE FREE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

LEZ041-282130-
/O.CAN.KBUF.SC.Y.0043.140429T0900Z-140430T1200Z/
/O.NEW.KBUF.GL.A.0011.140429T1000Z-140429T2100Z/
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
928 AM EDT MON APR 28 2014

...GALE WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
AFTERNOON...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
AFTERNOON. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. 

* WINDS...SOUTHEAST TO 35 KNOTS.

* WAVES...2 TO 3 FEET IN ICE FREE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

LOZ042-043-282130-
/O.CON.KBUF.SC.Y.0043.140429T1000Z-140430T1200Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
928 AM EDT MON APR 28 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TUESDAY TO
8 AM EDT WEDNESDAY...

* WINDS...EAST 20 TO 25 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HITCHCOCK
1 follow-up statement
696 
WHUS71 KBUF 281943
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
343 PM EDT MON APR 28 2014

LEZ040-041-290345-
/O.UPG.KBUF.GL.A.0011.140429T1000Z-140429T2100Z/
/O.NEW.KBUF.GL.W.0011.140429T1200Z-140429T2100Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
343 PM EDT MON APR 28 2014

...GALE WARNING IN EFFECT FROM 8 AM TO 5 PM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 8 AM TO 5 PM EDT TUESDAY. THIS
UPGRADES THE GALE WATCH WHICH WAS PREVIOUSLY IN EFFECT.

* WINDS...SOUTHEAST TO 35 KNOTS.

* WAVES...3 TO 6 FEET IN ICE FREE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LEZ020-290345-
/O.EXB.KBUF.SC.Y.0043.140429T1300Z-140430T0000Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
343 PM EDT MON APR 28 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 8 PM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 8 PM EDT TUESDAY. 

* WINDS...SOUTHEAST 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-043-290345-
/O.EXT.KBUF.SC.Y.0043.140429T0700Z-140430T2100Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
343 PM EDT MON APR 28 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 AM TUESDAY TO 5 PM
EDT WEDNESDAY...

* WINDS...EAST TO 30 KNOTS.

* WAVES...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HITCHCOCK

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this gale watch went out at Apr 28, 7:47 AM EDT, 1 hour 41 minutes earlier.

Area forecast discussion, Apr 28, 7:47 AM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
747 AM EDT MON APR 28 2014

.SYNOPSIS...
HIGH PRESSURE EXTENDING SOUTH FROM HUDSON BAY WILL PROVIDE ONE MORE
DAY OF FAIR WEATHER TO THE REGION BEFORE A WARM FRONT LIFTING INTO
WESTERN NEW YORK TONIGHT USHERS IN AN EXTENDED PERIOD OF WET WEATHER
BUT MILD TEMPERATURES THAT WILL LAST THROUGH MUCH OF THE COMING
WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
HIGH PRESSURE WILL BRING ABOUT ONE MORE DAY OF FAIR WEATHER ACROSS
WESTERN AND NORTH-CENTRAL NEW YORK BEFORE WE MOVE INTO A PROLONGED
PERIOD OF UNSETTLED WEATHER FOR THE BULK OF THE UPCOMING WEEK. EARLY
MORNING CLOUD COVER ACROSS THE NORTH COUNTRY SHOULD DISSIPATE AS
DRIER AIR WORKS ITS WAY INTO THE REGION WHILE THE REST OF THE
FORECAST AREA SHOULD ENJOY A GOOD BIT OF SUNSHINE...AT LEAST FOR A
TIME TODAY. BY THIS AFTERNOON MID/HIGH CLOUD COVER WILL BE PUSHING
INTO WESTERN NEW YORK FROM THE SOUTHEAST IN ADVANCE OF AN
APPROACHING WARM FRONT. THE SUNSHINE SHOULD HELP TEMPERATURES TO
WARM INTO THE MID TO UPPER 50S ACROSS MUCH OF THE FORECAST
AREA...THOUGH THERE WILL LIKELY BE ENOUGH OF A NORTHEASTERLY
COMPONENT TO THE FLOW TO KEEP AREAS ADJACENT TO THE SOUTH SHORE OF
LAKE ONTARIO ON THE CHILLIER SIDE WITH HIGHS ONLY CLIMBING INTO THE
MID TO UPPER 40S. CONVERSELY...DOWNSLOPING EASTERLY FLOW SHOULD
ALLOW PORTIONS OF SOUTHERN ERIE AND CHAUTAUQUA COUNTIES TO CLIMB
INTO THE LOWER 60S.

THE AFOREMENTIONED WARM FRONT WILL LIFT INTO WESTERN NEW YORK
TONIGHT. SOUTHEASTERLY WINDS WILL INCREASE MARKEDLY AS A 40-45KT LOW
LEVEL JET MAKES ITS WAY ACROSS THE AREA WITH GUSTS OF 30-35KT
POSSIBLE AT THE SURFACE AFTER MIDNIGHT ACROSS THE HIGHER TERRAIN AND
DOWNWIND OF THE CHAUTAUQUA RIDGE. THE DOWNSLOPING NATURE OF THIS
FLOW SHOULD HELP POSTPONE THE ONSET OF SHOWERS BY A FEW HOURS WITH
SHOWERS BECOMING LIKELY AROUND MIDNIGHT NEAR THE PA BORDER...AND
TOWARDS DAYBREAK ACROSS THE NIAGARA FRONTIER. INCREASING WARM
ADVECTION AND DOWNSLOPING WINDS WILL RESULT IN A RELATIVELY MILD
NIGHT COMPARED TO WHAT WE HAVE BEEN SEEING LATELY WITH LOWS RANGING
FROM THE LOW TO MID 40S ACROSS THE HIGHER ELEVATIONS OF THE SOUTHERN
TIER AND NORTH COUNTRY TO THE MID TO UPPER 40S ACROSS THE LAKE
PLAINS.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AN EXTENDED PERIOD OF UNSETTLED WEATHER FOR WESTERN AND CENTRAL NEW
YORK WILL BEGIN ON TUESDAY AND CONTINUE RIGHT THROUGH THE WEEKEND AS
AN EXPANSIVE MID LEVEL CUT-OFF LOW SLOWLY LIFTS ACROSS THE MIDWEST
STATES. MODELS SHOW TWO TO THREE SHORTWAVE DISTURBANCES WHICH WILL
PIVOT AROUND THIS BROAD LOW WITH EACH SHORTWAVE BRINGING A ROUND OF
RAIN SHOWERS AND POSSIBLE EMBEDDED THUNDERSTORMS.

THE FIRST ROUND OF RAIN WILL ARRIVE ACROSS WESTERN NEW YORK EARLY
TUESDAY MORNING AS A PLUME OF ENHANCED MOISTURE AHEAD OF A SURFACE
WARM FRONT AND STRONG 925-850MB LOW LEVEL JET IS SHIFTED NORTH BY
THE FIRST MID LEVEL DISTURBANCE. THIS AREA OF SHOWERS WILL TRACK
ACROSS WESTERN NEW YORK TO CENTRAL NEW YORK THROUGH THE DAY AND INTO
THE EVENING. BUFKIT MODEL SOUNDINGS DO NOT SHOW ANY SIGNIFICANT
TEMPERATURE LAPSE RATES ALOFT SO ANY CONVECTION WILL BE BASED ON THE
MECHANICAL FORCING OF THE SHORTWAVE DISTURBANCE RATHER THAN
THERMODYNAMICS. HAVE INCLUDED A SLIGHT CHANCE FOR EMBEDDED THUNDER
TUESDAY. TEMPERATURES WILL REMAIN BELOW NORMAL AT THE SURFACE AS A
STEEP SURFACE INVERSION BELOW 850MB WILL PREVENT MIXING OF THE
INCREASINGLY WARMER AIR ALOFT FROM MIXING DOWN. HIGHS WILL ONLY
REACH THE LOW TO MID 50S.

THE PREVIOUSLY MENTIONED STRONG 925-850MB LOW LEVEL JET WILL BRING
SOME VERY GUSTY SOUTHEAST WINDS TO THE HIGHER TERRAIN AND ALONG THE
LAKESHORES ACROSS WESTERN AND NORTH CENTRAL NEW YORK ON TUESDAY AS
THESE WINDS DOWNSLOPE OFF THE HIGHER TERRAIN. A STEEP INVERSION WILL
EXIST ABOVE 900MB AND SHOULD PREVENT THE HIGHEST WINDS FROM REACHING
THE SURFACE BUT BUFKIT MOMENTUM TRANSFER SCHEMES INDICATE SOME
GUSTS TO AROUND 50MPH MAY BE POSSIBLE FROM THE LAKE ERIE SHORELINE
INLAND ACROSS THE WESTERN SOUTHERN TIER AND POSSIBLY EVEN ACROSS THE
TUG HILL LATER TOWARD THE EVENING. IT IS BECOMING MORE CLEAR THAT A
WIND ADVISORY MAY BE NEEDED ON TUESDAY FOR SOUTHERN
ERIE...WYOMING...CHAUTAUQUA...CATTARAUGUS AND ALLEGANY COUNTIES.

TUESDAY NIGHT THE LEADING BAND OF RAIN SHOWERS WILL SHIFT NORTHEAST
ACROSS NORTH CENTRAL NEW YORK FOLLOWED BY WHAT MODELS SHOW AS A
POSSIBLE SHORT BREAK IN ACTIVITY  DUE TO ARRIVAL OF SOME SUBSIDENCE
AND DRYING BEHIND THE FIRST SHORTWAVE. HAVE LEFT A CHANCE OF SHOWERS
IN ACROSS WNY WITH LIKELY POPS FOR CNY AS IT IS NOT CLEAR EXACTLY
WHEN FOR FOR HOW LONG THE BREAK IN SHOWERS WILL OCCUR.

ON WEDNESDAY AND WEDNESDAY NIGHT MODELS SHOW A SECOND AND POSSIBLY
THIRD SHORTWAVE DISTURBANCE PIVOTING AROUND THE EASTERN SIDE OF THE
BROAD MID LEVEL LOW. EXPECT THAT THESE IMPULSES IN THE PRESENCE OF A
MOIST AIRMASS WILL FORCE A SECOND AND POSSIBLY THIRD ROUND OF RAIN
SHOWERS ACROSS THE FORECAST AREA. TIMING OF THESE WAVES IS VERY
DIFFICULT SO HAVE BROAD-BRUSHED THE FA WITH HIGH END CAT POPS
WEDNESDAY AND WEDNESDAY NIGHT. AGAIN HAVE INCLUDED SLIGHT CHANCE OF
THUNDER ASSOCIATED WITH THE PASSAGE OF THESE SHORTWAVES BUT FORECAST
LAPSE RATES DO NOT SUPPORT WIDESPREAD CONVECTION. TOTAL QPF TUESDAY
THROUGH WEDNESDAY NIGHT WILL AVERAGE AROUND AN INCH. MODELS ALSO
SHOW A SECOND BUT WEAKER 30-40KT LOW LEVEL JET SHIFTING ACROSS THE
FORECAST AREA WEDNESDAY SO HAVE KEEP SOME GUSTY WINDS BUT ONLY TO
AROUND 30MPH.

TEMPS ON WEDNESDAY WILL RUN NEAR OR JUST ABOVE NORMAL AS A MUCH
WARMER AIRMASS SHOULD BE ADVECTING NORTH BEHIND TUESDAYS WARM FRONT.
HIGHS CLOSE TO 60 PLUS ARE POSSIBLE ALONG THE LAKE ERIE SHORELINE
WITH MID TO UPPER 50S INLAND ACROSS THE GENESEE VALLEY AND FINGER
LAKES. THE TUG LOOKS TO BE THE COOL SPOT IN THE MID 40S. LOWS
WEDNESDAY NIGHT WILL REMAIN MILD AS A DEVELOPING SOUTH TO SOUTHWEST
FLOW KEEPS A FRESH SUPPLY OF WARM AIR PUMPING NORTH.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
IN THIS PORTION OF THE FORECAST...THE MASSIVE CUTOFF LOW WILL
CONTINUE TO DRIFT NORTHEASTWARD...WHILE GRADUALLY OPENING UP INTO A
DEEP LONGWAVE TROUGH EXTENDING FROM ONTARIO/QUEBEC PROVINCES
SOUTHEASTWARD ACROSS MUCH OF THE EASTERN CONUS BY THE START OF THE
WEEKEND...WITH THIS FEATURE THEN BECOMING BROADER AND SOMEWHAT LESS
AMPLIFIED BY THE END OF SUNDAY.

IN TERMS OF PRECIPITATION CHANCES...THIS EVOLUTION IN THE PATTERN
WILL KEEP RATHER UNSETTLED CONDITIONS AND FREQUENT OPPORTUNITIES FOR
SHOWERS IN PLACE ACROSS OUR REGION RIGHT THROUGH NEXT WEEKEND. THE
BEST CHANCES FOR ANY SHOWERS WILL LIKELY COME ACROSS CENTRAL AND
EASTERN SECTIONS ON THURSDAY AS THE OCCLUDED FRONT FINISHES MAKING
ITS PASSAGE...THEN AREA WIDE ON FRIDAY AS A LARGE AREA OF WRAPAROUND
LIFT AND MOISTURE WORKS ACROSS THE AREA FROM NORTHWEST TO SOUTHEAST.
HAVE THEREFORE INDICATED SOME LOW LIKELY POPS FOR BOTH OF THESE
DAYS...WITH PRECIP CHANCES THEN SUBSEQUENTLY DROPPING OFF TO THE
CHANCE RANGE FOR THE WEEKEND AS LARGE-SCALE LIFT AND MOISTURE SLOWLY
WANE...AND ANY SHOWERS CONSEQUENTLY BECOME MORE SCATTERED.

WITH RESPECT TO TEMPS...INITIALLY NORMAL TO ABOVE NORMAL READINGS ON
THURSDAY WILL FALL BACK TO A LITTLE BELOW NORMAL LEVELS FOR THE
BALANCE OF THE PERIOD AS THE CENTER OF THE LARGE-SCALE CYCLONIC
CIRCULATION LIFTS INTO ONTARIO AND QUEBEC PROVINCES...AND FEEDS
SLIGHTLY COOLER AIR SOUTHEASTWARD ACROSS THE GREAT LAKES. IN TERMS
OF ACTUAL TEMPERATURES...THIS WILL TRANSLATE INTO HIGHS IN THE LOWER
TO MID 60S ON THURSDAY FALLING BACK INTO THE MID AND UPPER 50S FOR
FRIDAY THROUGH SUNDAY...WHILE NIGHTTIME LOWS DROP BACK INTO THE
UPPER 30S AND LOWER 40S.

&&

.AVIATION /12Z MONDAY THROUGH FRIDAY/...
WIDESPREAD VFR CONDITIONS WILL PERSIST THROUGH THE DAYTIME AND INTO
THE EVENING HOURS TODAY AS HIGH PRESSURE MOVES ACROSS THE REGION.
HIGH CLOUDS WILL OVERSPREAD THE REGION FROM THIS MORNING ONWARDS
HOWEVER IN ADVANCE OF AN APPROACHING WARM FRONT. AS THE WARM FRONT
MOVES INTO THE SOUTHERN TIER TONIGHT IT WILL BE ACCOMPANIED BY A
SOUTHEASTERLY LOW LEVEL JET THAT WILL STRENGTHEN FROM 35KT AT 06Z TO
50KT BY 12Z. WINDS WILL LIKELY BECOME GUSTY ENOUGH AT THE
SURFACE...20 TO 30KT...TO PRECLUDE LOW LEVEL WIND SHEAR...HOWEVER
MECHANICAL TURBULENCE WILL CERTAINLY BE AN ISSUE BELOW 2000FT ACROSS
WESTERN NY FROM 06Z ONWARDS...PARTICULARLY AT KJHW. -SHRA WILL
EVENTUALLY FILL IN ACROSS THE AREA AS THE ARRIVAL OF DEEPER MOISTURE
OVERCOMES INITIAL DOWNSLOPING...HOWEVER CONDITIONS SHOULD REMAIN VFR
GIVEN PERSISTENT SE FLOW WITH THE EXCEPTION OF OVER HIGHER TERRAIN
OF THE SOUTHERN TIER WHERE MVFR CIGS CAN BE EXPECTED. FROM KROC
EAST...VFR CONDITIONS AND DRY WEATHER SHOULD PERSIST THROUGH THE
FORECAST PERIOD AS WARM FRONTAL PRECIP IS NOT EXPECTED TO REACH THE
AREA BY 12Z.

OUTLOOK...
TUESDAY...MVFR/IFR WITH SHOWERS INCREASING.
TUESDAY NIGHT AND WEDNESDAY...MVFR/IFR WITH WIDESPREAD SHOWERS AND
ISOLATED THUNDERSTORMS.
THURSDAY AND FRIDAY...MVFR/IFR WITH SHOWERS LIKELY.
SATURDAY...VFR/MVFR WITH A CHANCE OF SHOWERS.

&&

.MARINE...
HIGH PRESSURE CROSSING THE REGION WILL RESULT IN ONE MORE DAY OF
TRANQUIL CONDITIONS ON THE LAKES WITH LIGHT WINDS BEFORE EASTERLY
WINDS FRESHEN TONIGHT AS A WARM FRONT APPROACHES THE REGION IN
ADVANCE OF A LARGE...SLOW MOVING LOW OVER THE MISSISSIPPI VALLEY.
EVEN THOUGH FLOW WILL BE OFFSHORE AS IT VEERS TO THE
SOUTHEAST...WINDS WILL BE INCREASING TO 20KTS BY TUESDAY
MORNING...NECESSITATING SMALL CRAFT ADVISORIES FOR THE LAKE ERIE
ZONES AS WELL AS THE WESTERN HALF OF LAKE ONTARIO...PARTICULARLY AS
GALE FORCE GUSTS WILL BE POSSIBLE NEAR THE LAKE ERIE SHORELINE
TUESDAY AFTERNOON. WHILE THE STRONGEST GUSTS SHOULD TAPER OFF
TUESDAY NIGHT...PERSISTENT EAST-SOUTHEASTERLY FLOW INTO THE SLOW
MOVING LOW WILL LIKELY EXCEED SMALL CRAFT ADVISORY THRESHOLDS AT
LEAST INTO WEDNESDAY MORNING. WINDS SHOULD GRADUALLY TAPER OFF
THEREAFTER AS THE LOW MEANDERS ACROSS THE UPPER GREAT LAKES.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 5 AM TUESDAY TO 8 AM EDT WEDNESDAY
         FOR LEZ041.
         SMALL CRAFT ADVISORY FROM 2 AM TUESDAY TO 8 AM EDT
         WEDNESDAY FOR LEZ040.
         SMALL CRAFT ADVISORY FROM 6 AM TUESDAY TO 8 AM EDT
         WEDNESDAY FOR LOZ042-043.

&&

SYNOPSIS...WOOD
NEAR TERM...WOOD
SHORT TERM...SMITH
LONG TERM...JJR
AVIATION...WOOD
MARINE...WOOD
Hazardous weather outlook, Apr 28, 5:19 AM EDT, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
519 AM EDT MON APR 28 2014

NYZ001>008-010-011-013-014-290930-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-LIVINGSTON-ONTARIO-
519 AM EDT MON APR 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ012-019>021-085-290930-
WYOMING-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
519 AM EDT MON APR 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A WARM FRONT WILL CROSS NEW YORK ON TUESDAY WITH THE POTENTIAL
FOR GUSTY SOUTHEAST WINDS TO 50 MPH ACROSS THE SOUTHERN TIER AND
LAKE ERIE SHORELINE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ040-041-LOZ030-042>045-062>065-SLZ022-024-290930-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
519 AM EDT MON APR 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

SMITH

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 5:00 AM EDTSmall Craft AdvisoryBUF61 hr
Apr 28, 9:28 AM EDTHigh Wind WatchBUFChautauqua, Erie6 hr
Apr 28, 3:31 PM EDTHigh Wind WarningBUFChautauqua, Erie25 hr
Apr 28, 3:31 PM EDTWind AdvisoryBUFCattaraugus, Erie, Genesee, Wyoming25 hr
Apr 28, 3:43 PM EDTGale WarningBUF25 hr

Nearby

Gale Watches in New York, 2014Every gale watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.